Student Has Violent, Homicidal Thoughts on Prozac

“I imagined myself going into the kitchen, grabbing a knife and stabbing my mother.”

 

On my 19th birthday I was a silly boy and took an ecstasy tablet, and over the next few weeks suffered a type of drug-induced psychoses. I initially had false beliefs such as someone was going to kill me, and was generally paranoid. I quickly recovered after 10 days, but 3 weeks later thanks to Prozac, the worst was yet to come.

Instead of recovering from the ecstasy I did two University exams, which caused me to become psychotic again the next week. I had anxiety, felt out of touch with reality, I felt as though I did not exist and was depressed. My local GP thought I simply had depression and prescribed me 20mg Prozac per day. The next two nights I woke up in the middle of the night and felt as though I was in nightmare I couldn’t get out of.

After the third dose I felt absolutely terrible, the worst I have ever felt. I saw colours, and thought things like the next-door neighbour was a zombie. I drank water excessively. I thought it was just the ecstasy. All I could do was lie in my bed and wait for this to pass.

By evening I was really scared for no apparent reason, had nausea, a headache, could not eat a thing and the worst of all, everything in the room was overwhelming, and soon objects appeared to move from side-to-side, and my pink blanket was moving like an ocean. This must be similar to an experience on LSD. So I called my mother who is a nurse, and she thought that it could not possibly be the Prozac and suggested that I take the next dose. So I dimmed the lights and went to sleep.

The next morning I felt better and took the next dose. A few hours later I started to feel terrible again, and soon I had violent thoughts. I strongly imagined myself using a knife to harm my neighbours. It was terrible, the thoughts were so strong. I called my mother and told her and she came down and noticed how hot I felt. So she took me to the hospital. We managed to see a nurse who did a medical check-up. My blood pressure was extremely high (160). Being a Sunday we waited for 3 hours but saw no doctor and I started to feel better so we went home. I still had anorexia, was drinking excessively and had a rash.

The next morning I felt better for twenty minutes after waking up, then the strong violent thoughts returned. I imagined myself going into the kitchen, grabbing a knife and stabbing my mother. They were so terrible that I grit my teeth and had terrible muscle tremors. So we went to the hospital again and in my head going over and again was ‘Kill Kill Kill’. We saw a doctor and everything was fine medically except for my bilirubin levels, which is a substance produced by the liver. It is normally 25, but read over 90. Therefore my body could not break down Prozac.

We saw a psychiatrist who did not mention anything about the Prozac, and did not prescribe me any anti-psychotics. The next few nights I still felt terrible and had a sort of a manic-episode with racing thoughts and agitation. Two weeks later I had a check-up by the psychiatrist who prescribed me anti-psychotics, but my body could not handle them. Thus I was referred to a gastroenterolgist who said that my liver function was affected by the Prozac, and so I had to wait a month before I could take anti-psychotics.

3 months after the Prozac I still have not recovered and still have a long way to. I still have violent thoughts occasionally. Taking ecstasy and then the Prozac was not a good combination at all. Well, we all make mistakes.

 

7/28/2002

This is Survivor Story number 18.
Total number of stories in current database is 48

423 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply